Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 458, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 21, 2017, 10:05 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 10:05 PM CDT (03:05 UTC)
- Expired
- Oct 21, 2017, 10:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Creek County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 7:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted.
194
WUUS54 KTSA 220305
SVRTSA
OKC037-107-220330-
/O.NEW.KTSA.SV.W.0458.171022T0305Z-171022T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1005 PM CDT SAT OCT 21 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Creek County in northeastern Oklahoma...
Okfuskee County in east central Oklahoma...
* Until 1030 PM CDT
* At 1003 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Paden to 5 miles northeast of
Konawa, moving east at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Okemah... Okfuskee...
Boley... Weleetka...
Paden... Bearden...
Castle... Clearview...
Welty... Pharoah...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes can develop quickly from severe thunderstorms. If you spot
a tornado go at once into the basement or small central room in a
sturdy structure. For your protection move to an interior room on
the lowest floor of a building.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
and east central Oklahoma.
LAT...LON 3570 9661 3574 9619 3556 9619 3555 9613
3530 9609 3530 9643 3547 9643 3546 9647
3544 9649 3544 9651 3547 9653 3544 9657
3540 9653 3542 9657 3541 9661
TIME...MOT...LOC 0303Z 254DEG 17KT 3562 9658 3500 9668
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 9:36 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 21, 9:36 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 936 PM CDT Sat Oct 21 2017 .DISCUSSION... The event is underway across northeast OK this evening. The cold front extended from near KC down into northeast OK, just to the north and west of Tulsa, and then down into south central OK at 9 PM. The line of storms which developed late into the afternoon and evening from southwest into north central OK will now begin to move more quickly to the southeast for the remainder of the night in tandem with the cold front. Damaging winds will be the primary threat, but a few reports of large hail and an isolated tornado or two is possible. The tornado threat will be heavily dependant on whether storms can keep up with the surging front. Any echoes that can develop right on and move in tandem with the front will pose the better tornadic risk. The line of storms should exit western Arkansas in the 3 to 5 am time frame. The forecast has been updated to adjust thunder probs both behind the convective line and later on tonight into Sunday morning. Lacy && .PREV DISCUSSION... /Issued 641 PM CDT Sat Oct 21 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front extended from Topeka to Weatherford this evening. Strong to severe thunderstorms will affect all terminals within the next few hours. Best potential for severe gusts will be with initial line, affecting KBVO/KTUL/KRVS before midnight. A prolonged period of rain may reduce visibility and ceilings for several hours. Wind threat will diminish as cold front eventually undercuts the convective line. SHORT TERM...08 AVIATION...06 && .PRELIMINARY POINT TEMPS/POPS... TUL 52 74 46 76 / 100 0 0 0 FSM 58 72 45 78 / 100 40 0 0 MLC 54 72 45 79 / 100 10 0 0 BVO 50 74 39 76 / 100 0 0 0 FYV 54 64 40 72 / 100 30 0 0 BYV 55 65 43 73 / 100 40 0 0 MKO 53 71 45 77 / 100 10 0 0 MIO 52 69 43 74 / 100 10 0 0 F10 53 72 46 78 / 100 0 0 0 HHW 58 74 46 80 / 100 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Oct 21, 5:17 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 517 PM CDT Sat Oct 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 517 PM CDT Sat Oct 21 2017 ...Severe Thunderstorms Expected to Sweep Through Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...All of eastern Oklahoma and northwest Arkansas. ONSET...After 7pm...ending by 3am in Carroll and Madison Counties. SEVERE THUNDERSTORM. RISK...Significant. AREA...All of eastern Oklahoma and northwest Arkansas. ONSET...After 7pm...end by 3am in Carroll and Madison Counties. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma...with a lesser threat in northwest Arkansas. ONSET...After 7pm. RIVER FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms will increase and spread across eastern Oklahoma and northwest Arkansas this evening. While a few storms could develop ahead of the cold front, especially in the terrain of southeast Oklahoma and northwest Arkansas, the main round of severe is expected with storms developing a near a cold front moving in from the northwest. Initial individual storm cell development to the west will transition to a line of storms this evening that will sweep through the entire area. While some potential for hail exits, especially earlier in the evening, the main risk will be damaging wind and the potential for areas of rotation to form within the line. Because of this rotation potential, there is some tornado threat anywhere along the line. Scattered areas of strong winds are also expected within the line. Gusts of 60 to 70 mph are expected in the most intense storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will be ending from west to east later tonight and early on Sunday morning. Another front late next week is expected to bring more thunderstorm chances on Thursday and Friday. Rainfall tonight is expected to drive some creeks and rivers up in northeast Oklahoma over the next couple of days. A Flood Warning is currently up for the Neosho River at Commerce, OK. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers will need to activate their spotter networks tonight. The evolution of circulations in squall lines can be very quick with few visual clues for spotters and limited warning opportunities. Spotters should exercise caution and not attempt to intercept areas of rotation where visibility is low. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Oct 21, 7:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST BURBANK 36.69N 96.73W
10/21/2017 E60 MPH OSAGE OK PUBLIC
REPORTED VERY HEAVY RAINFALL AND 60 MPH WINDS.
&&
JDSLocal storm report, Oct 21, 9:04 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST DEWEY 36.80N 95.94W
10/21/2017 E60 MPH WASHINGTON OK AMATEUR RADIO
&&
JDSLocal storm report, Oct 21, 9:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 1 WNW CLEVELAND 36.32N 96.48W
10/21/2017 E0.88 INCH PAWNEE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Oct 21, 9:09 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
909 PM CDT SAT OCT 21 2017
OKZ054>056-059>061-064-220245-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-Washington OK-
Creek OK-
909 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHERN CREEK...WASHINGTON...NOWATA...
SOUTHEASTERN PAWNEE AND TULSA COUNTIES UNTIL 945 PM CDT...
At 909 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of South Coffeyville to 8 miles east of
Drumright. Movement was east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Nowata...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Skiatook...
Catoosa... Collinsville...
Dewey... Mannford...
Kiefer... Sperry...
Mounds... Kellyville...
Oologah... South Coffeyville...
This includes Interstate 44 between mile markers 198 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
Oklahoma.
LAT...LON 3696 9541 3694 9542 3694 9543 3691 9543
3586 9599 3595 9660 3699 9581 3699 9541
TIME...MOT...LOC 0209Z 274DEG 25KT 3698 9571 3601 9646Special weather statement, Oct 21, 9:41 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
941 PM CDT SAT OCT 21 2017
OKZ054-055-060-061-064>066-220315-
Tulsa OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-Washington OK-
Creek OK-
941 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...CREEK...SOUTH CENTRAL WASHINGTON...NORTHWESTERN
OKMULGEE...TULSA AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 1015 PM
CDT...
At 940 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Vera to 8 miles north of Paden.
Movement was east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Sand Springs...
Claremore... Bristow...
Owasso... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Mannford...
Kiefer... Sperry...
Boley... Kellyville...
Oologah... Depew...
Foyil... Vera...
This includes Interstate 44 between mile markers 179 and 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
and east central Oklahoma.
LAT...LON 3596 9662 3616 9632 3616 9627 3622 9624
3644 9592 3651 9544 3546 9648 3581 9662
TIME...MOT...LOC 0240Z 278DEG 13KT 3641 9584 3563 9655Special weather statement, Oct 21, 9:53 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
953 PM CDT SAT OCT 21 2017
OKZ060>062-064>067-070-220330-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Okfuskee OK-Wagoner OK-
Mayes OK-Creek OK-
953 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN CREEK...
NORTHWESTERN MAYES...WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...
SOUTHEASTERN TULSA AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 1030 PM
CDT...
At 952 PM CDT, strong thunderstorms were located along a line
extending from New Alluwe to 4 miles southwest of Slick. Movement was
east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Okmulgee...
Pryor... Owasso...
Bixby... Sapulpa...
Jenks... Okfuskee...
Glenpool... Coweta...
Pryor Creek... Catoosa...
Henryetta... Verdigris...
Chouteau... Haskell...
Inola... Kiefer...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 236 and 243.
Interstate 44 between mile markers 220 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern,
northeastern and east central Oklahoma.
LAT...LON 3648 9563 3651 9501 3555 9577 3555 9582
3549 9582 3546 9587 3539 9590 3561 9648
TIME...MOT...LOC 0252Z 253DEG 47KT 3662 9548 3572 9631The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Oct 21, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 47 min |
| Oct 21, 9:09 PM CDT | Special Weather Statement | TSA | Nowata, Tulsa, Washington | 36 min |
| Oct 21, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 34 min |
| Oct 21, 9:41 PM CDT | Special Weather Statement | TSA | Creek, Rogers, Tulsa | 34 min |
| Oct 21, 9:53 PM CDT | Special Weather Statement | TSA | Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 37 min |
| Oct 21, 10:11 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 2 hr |
| Oct 21, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 47 min |
| Oct 21, 10:42 PM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 48 min |
| Oct 21, 10:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Oct 21, 11:27 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 48 min |
| Oct 21, 11:30 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 45 min |
| Oct 21, 11:33 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 117 min |
| Oct 21, 11:56 PM CDT | Special Weather Statement | TSA | Choctaw | 49 min |
| Oct 22, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 41 min |
| Oct 22, 12:16 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Oct 22, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 34 min |
| Oct 22, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 29 min |
| Oct 22, 12:53 AM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
| Oct 22, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.